Gastritis, Esophogitis vs. GERD

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

skigirl
New Member


Date Joined Oct 2008
Total Posts : 1
   Posted 10/18/2008 4:23 PM (GMT -6)   
I had an upper scope yesterday and was told I have gastritis and esophgitis.  Are these the same as GERD?  I'm trying to avoid taking any of the recommended medication and find some lifestyle changes that might help, including any diet changes other than those my doctor recommended- no caffeine, chocolate, onions, alcohol or peppermint (that one was a big surprise).  Does anyone have suggestions?

ebplace
New Member


Date Joined Oct 2008
Total Posts : 9
   Posted 10/20/2008 12:13 AM (GMT -6)   
Hi skigirl.
GERD means that you have acid going from your stomach up into your esophagitis ('reflux') so there's a chance your gastritis and esophagitis are caused by other irritations, but reflux of acid (and foods) is a common culprit. Your doctor should be able to tell you more about what she or he thinks the cause of it is.

You could also try avoiding spicy foods and acidic foods like tomatoes. If you do have some reflux then sleeping a little propped up can make a big difference - try either 2-3 pillows, or raise the head end of the bed by putting some telephone books or blocks of wood under the legs.

I resisted taking medications for a long time, but have been on omeprazole now for several years and it really has made a difference.

Good luck managing it, and I would recommend you don't hesitate in seeking more advice from your Doc as you go along

stkitt
Elite Member


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/20/2008 9:28 AM (GMT -6)   

Skigirl

Welcome to HealingWell.  I am Kitt and I wanted to take a minute to say hello and to assure you you have come to the right forum to seek help and support.

Again a very warm Welcome

Kitt


 

Kitt, Co-Moderator: Anxiety/Panic & Depression
& GERD  Forums
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
Clickable Link: Anxiety-Panic Resources


JBT1234
Regular Member


Date Joined Oct 2008
Total Posts : 34
   Posted 10/21/2008 6:10 PM (GMT -6)   
Hi, I have been on nexium 2xdaily and for about 3 months and I still have terrible chest pain and heart burn.  I also have been trying carafate.  So far nothing is helping.  I am supposted to have and endoscope and we will see what is happening.  Does anybody know how to get rid of this terrible chest pain with heartburn??

shopnmomof7and5
Regular Member


Date Joined Sep 2008
Total Posts : 36
   Posted 10/22/2008 7:40 AM (GMT -6)   
Hey...I have something like you're desscribing going on too.  I had posted on another place a question to anyone who was on CARAFATE?  Have you had any side effects from it?  I am on NEXIUM 40 mg twice a day.  I'm wondering if it's too much and maybe I need the 20mg twice a day?  It's as though too much of the acid is leaving and causing a little abdominal pain but yet, I do need something to get me through the night.  I don't know.  I'm about to go bonkers! 
 
Tell me about the Carafate.  Do you take the pill or liquid?  I have the pill and their HUGE.  I was told you could use a little liquid with it and it dissolves really quick and then drink it.  I've not tried it yet. 

Bobbies
New Member


Date Joined Oct 2008
Total Posts : 2
   Posted 10/22/2008 2:39 PM (GMT -6)   
For the last few weeks, I have had really bad acid reflex and also issuses with going to the bathroom. My stools are very small penicl shapes. Everytime I get cramps and have to go to the bathroom, I will  get that feeling of having acid reflex also .Icant seam to have one with out the other.
I was told that I might have I.B.S. a few years back and I have had I.b.s attacks but nothing like this.. I never got acid reflex with i.b.s. before. I was just wondering if one has something to do with the other. This is driving me nutts and it is so hard to try to hold down my job with these prolbems going on. Does anyone out there know what I might have or has had the same prolbem?
Thank you!

stkitt
Elite Member


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/22/2008 5:05 PM (GMT -6)   

JBT, hopefully you will get your answers from your GI when you have your scope. 

Mom,

Regarding Carafate, it is usually used for active duoduodenal ulcer.  Side effects cannot be anticipated. If any develop,  or change in intensity, call your pysician. 

Side effects may include constipation. Carafate should be taken on an empty stomach.

Do check in with your physician re your concerns with your meds.

Take care and keep talking to us............. :-)

Kitt


 

Kitt, Co-Moderator: Anxiety/Panic & Depression
& GERD  Forums
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
Clickable Link: Anxiety-Panic Resources


stkitt
Elite Member


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/22/2008 5:10 PM (GMT -6)   

Bobbies

I do not know if the two go together but I would make an appointment with a GI physician.  Pencil thin stools can be a sign of a narrowing in your small intestine.  Along with the cramping you may need a scope so please make an appointment soon.

Remember I am not a professional.

Take care and keep posting.

Kitt


 

Kitt, Co-Moderator: Anxiety/Panic & Depression
& GERD  Forums
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
Clickable Link: Anxiety-Panic Resources

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, July 20, 2018 12:13 AM (GMT -6)
There are a total of 2,983,486 posts in 327,124 threads.
View Active Threads


Who's Online
This forum has 161915 registered members. Please welcome our newest member, Manystripes.
296 Guest(s), 1 Registered Member(s) are currently online.  Details
doors12